Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Daughter died due to arrhythmia. Had taken Z pack. Does the medication cause arrhythmia? Suspect Z pack as the cause for death?

My daughter had Myocarditis post 4th pregnancy...had arrythmia in recovery room post tying of tubes. Then on anti arrythmia meds for 2 years Taken off meds as condition improved...then 3 weeks later had bronchitis, and ear infection. put on Z pack for 5 days...6th day code arrested...????arrythmia....died age 39. Now Z pak warning by FDA for people with arrythmia problems....What does zithromycin do to cause arrythmia??? I am a nurse and I suspected the Z pak had something to do with her death..
Asked On : Sat, 6 Apr 2013
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Cardiologist, Interventional 's  Response
Its vey unfortunate to hear your daughter story.
There are two issues here.
1.Your daughter may have what we call postpartum cardiomyopathy. But with fourth pregnancy and with previous normal deliveries(which I presume, may be a remote cause. Or she had Myocarditis and then became pregnant. So if I had more information about her past medical and conception history ,I may be able to answer your question with more authority.
2.Azitromycin is a drug which belong to group called macrolides. All Macrolides including azithromycin can predispose to irregular fast heat beat which we call arrhythmias, especially in group of predisposed patients. In 2013,the FDA issued a warning as well regarding azithromycin "can cause abnormal changes in the electrical activity of heart that may lead to fatal irregular heart rhythm. The warning indicated that people with pre-existent conditions are at particular risk, such as those with QT interval prolongation, low blood levels of potassium or magnesium, a slower than normal heart rate, or those who use of certain drugs used to treat abnormal heart rhythms, or arrhythmias.
Answered: Thu, 9 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor